MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD VEO¿ INSULIN SYRINGE WITH THE BD ULTRA-FINE¿ NEEDLE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD VEO¿ INSULIN SYRINGE WITH THE BD ULTRA-FINE¿ NEEDLE; PISTON SYRINGE
Model Number 324912
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd veo¿ insulin syringe with the bd ultra-fine¿ needle was unable to inject insulin.The following information was provided by the initial reporter: "1st plunger issue -chunk out of the plastic missing, was not able to push insulin in.2nd the needle has a burr, extra chunk on needle and cant come off.Some metal deformation.Injury- no.".
 
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 08-may-2023 h6: investigation summary the customer returned (1) 1.0ml g 31 ga 6mm syringe, reporting difficult to operate (not drawing).The syringe was visually examined under microscope and observed no damages to the cannula.A functionality test was performed on the returned sample and no issues related to drawing was observed.Based on the sample received and visual examination, embecta was not able to confirm the reported failure.A review of the device history record was completed for batch# 2227496.All inspections and challenges were performed per the applicable operations qc specifications.Based on the sample received, embecta was not able to duplicate or confirm the customer-indicated failure.The root cause cannot be determined, as the reported failure could not be confirmed.H3 other text : see h10.
 
Event or Problem Description
It was reported that the bd veo¿ insulin syringe with the bd ultra-fine¿ needle was unable to inject insulin.The following information was provided by the initial reporter: "1st plunger issue -chunk out of the plastic missing, was not able to push insulin in.2nd the needle has a burr, extra chunk on needle and cant come off.Some metal deformation.Injury- no".

Brand Name
BD VEO¿ INSULIN SYRINGE WITH THE BD ULTRA-FINE¿ NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16771574
Report Number1920898-2023-00238
Device Sequence Number19646302
Product Code FMF
UDI-Device Identifier00382903249121
UDI-Public00382903249121
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K190054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number324912
Device Catalogue Number324912
Device Lot Number2227496
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown